Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Prescribed Valance for stress. Have headache, menstrual pain. Does valance cure migraine?

Greetings... I am 22 year old female who advised to take valance OD 500 by a neurologist due to the stress that occurred to me during my studies. I am staying in a hostel where sometimes I am not able to have proper food. I am also suffering from severe headache due to migraine and taking separate Ayurvedic treatment with regard. I am still continuing with the medicine (valance) from 4 years but have no surety on when to stop the course of the treatment. Since I was also suffering from severe menopausal pain, I sometimes could not continue taking the medicine everyday as it pains me more either causing gastric pain or food problem which sometimes doesn t suit me causing diarrhea . I would like to know whether I have to still continue taking valance and whats the duration of the course once its started.Is the medicine a cure for the migraine too or do I have to continue with the treatment I am doing with ?
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Migraine is a disease with headache is one of its symptoms.
Few medications regarding migraine are available for the cure of headache and few for prevention of migraine attacks in future.
As such there is no permanent cure of Migraine.
Valance OD contains Divalproex and it is one of the commonly used medicine for the prevention of migraine.
You should continue with the valance, if not facing any side effects.
Regarding time duration, its very difficult to comment.
You may discontinue Valance under guidance of your treating neurologist and keep on observation.
If headache occurs after stopping medication then you have to take medicines.
Take care,
Dr. Mayank Bhargava
Answered: Sat, 8 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor